Originally Posted by Burning Pain
The doctor switched me from hydrocodone
, I had been on hydrocodone for 6 years and was physically dependent on it. I've been through withdrawls three times for various reasons so I know how terrible they are. The switch did indeed cause withdrawl symptoms of anxiety and diarrhea for about 6 weeks. It was never as bad as going cold turkey
though and turned out to be worth it. The hydrocodone was not working any more and I was taking it just to avoid withdrawl. I've gone as long as 30 hours forgetting to take hydromorphone without symptoms of withdrawl ... I'm now wondering if I stop taking it all together if I'll have any symptoms at all. If they could just fix the cause of the pain for once I'd love to just stop taking anything. I joined this site to find out more information on hydromorphone and discontinuing it's use .... what will it do to me? Will it be as bad as quitting hydrocodone? I just don't know.
Yes, you will go through withdraw symptoms, and yes, they will be nasty ones.
In general, I have found that quitting the synthetics and semi-synthetics (such as hydromorphon) produces withdrawal
symptoms that are worse than natural opiates
, but they don't last as long. That may be just my perception, however.
This is an excellent place to come to for information, though. Especially on opiates! You can find everything you ever wanted to know here.